MAUDE Adverse Event Report: PERFUSION SYSTEMS; TUBING, PUMP, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB7U21R19
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use, the customer reported the custom pack cardioplegia coil outlet leaked blood.The product was replaced.There was no adverse effect to the patient.Additional information: 5ml of blood was lost due to the leak no transfusion was required no damage was noted to the device in the vicinity of the leak there was no visible air in system/tubing.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of damage.Pressure integrity testing was performed at 0.5 l/pm with 15 psi, (775 mmhg) of backpressure for 10 min.During the pressure integrity test there were no leaks observed from the coil assembly.Reason for return was not confirmed.Conclusion: medtronic received information that during use, the customer reported the custom pack cardioplegia coil outlet leaked blood.The product was replaced.There was no adverse effect to the patient.Complaint is unconfirmed for blood leak.There was no observed damage to the device and performance testing indicated that the device functions as intended.After evaluation the cause of this complaint could not be determined.The device history record was not reviewed as returned product analysis found no evidence of manufacturing issues with the returned device.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NA
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17161057
Report Number2184009-2023-00567
Device Sequence Number14889167
Product Code DWE
UDI-Device Identifier00763000139506
UDI-Public00763000139506
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberBB7U21R19
Device Catalogue NumberBB7U21R19
Device Lot Number219641262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown